Designs, Codes and Cryptography

, Volume 62, Issue 1, pp 31–42 | Cite as

New MDS self-dual codes over finite fields

  • Kenza Guenda


In this paper we construct MDS Euclidean and Hermitian self-dual codes which are extended cyclic duadic codes or negacyclic codes. We also construct Euclidean self-dual codes which are extended negacyclic codes. Based on these constructions, a large number of new MDS self-dual codes are given with parameters for which self-dual codes were not previously known to exist.


Self-dual codes MDS codes Cyclic codes Negacyclic codes 

Mathematics Subject Classification (2000)

94B05 94B15 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aydin N., Siap I., Ray-Chaudhuri D.J.: The structure of 1-generator quasi-twisted codes and new linear codes. Des. Codes Cryptogr. 24(3), 313–326 (2001)CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    Blackford T.: Negacyclic duadic codes. Finite Fields Appl. 14(4), 930–943 (2008)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Betsumiya K., Georgiou S., Gulliver T.A., Harada M., Koukouvinos C.: On self-dual codes over some prime fields. Disc. Math. 262, 37–58 (2003)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Demazure M.: Cours D’Algèbre: Primalité. Divisibilité. Codes. Cassini, Paris (1997).Google Scholar
  5. 5.
    Dicuangco L., Moree P., Solé P.: The lengths of hermitian self-dual extended duadic codes. J. Pure Appl. Algebra 209(1), 223–237 (2007)CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Guenda K.: Quantum duadic and affine invariant codes. Int. J. Quantum Inf. 7(1), 373–384 (2009)CrossRefMATHGoogle Scholar
  7. 7.
    Gulliver T.A., Grassl M.: On self-dual MDS codes. In: Proceedings of IEEE International Symposium Information Theory, Toronto, Canada, July (2008).Google Scholar
  8. 8.
    Gulliver T.A., Harada M.: MDS self-dual codes of lengths 16 and 18. Int. J. Inform. Coding Theory 1(2), 208–213 (2010)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Dinh H.Q., Lopez-Permount S.R.: Cyclic and negacyclic codes over finite chain rings. IEEE. Trans. Inform. Theory 50(8), 1728–1744 (2004)CrossRefMathSciNetGoogle Scholar
  10. 10.
    Hill R.: An extension theorem for linear codes. Des. Codes Cryptogr. 17(1–3), 151–157 (1999)CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    Huffman W.C., Pless V.: Fundamentals of Error-Correcting Codes. Cambridge University Press, Cambridge (2003)MATHGoogle Scholar
  12. 12.
    Kotsireas I.S., Koukouvinos C., Simos D.: MDS and near-MDS self-dual codes over large prime fields. Advan. Math Commun. 3(4), 349–361 (2009)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Krishna A., Sarwate D.V.: Pseudo-cyclic maximum-distance-seperable codes. IEEE Trans. Inform. Theory 36(4), 880–884 (1990)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    MacWilliams F.J., Sloane N.J.A.: The Theory of Error-Correcting Codes. Elsevier, North-Holland (1977)MATHGoogle Scholar
  15. 15.
    Smid M.H.M.: Duadic codes. IEEE. Trans. Inform. Theory 33(3), 432–433 (1983)CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Faculty of MathematicsUSTHB, University of Sciences and Technology of AlgiersAlgiersAlgeria

Personalised recommendations